Article Text

Download PDFPDF
Pill-induced oesophagitis
  1. Misbahuddin Syed
  1. Internal and Hospital Medicine, Moffitt Cancer Center, Tampa, FL 33612, USA
  1. Correspondence to Dr Misbahuddin Syed, Internal and Hospital Medicine, Moffitt Cancer Center, Tampa, FL 33612, USA; Misbahuddin.Syed{at}moffitt.org

Statistics from Altmetric.com

A 67-year-old woman with adenocarcinoma of the lung, who previously received chemotherapy and radiation therapy, presented with acute-onset right lower extremity weakness. She began radiation therapy to the lumbar spine after MRI demonstrated spinal cord compression. She then developed sudden-onset difficulty with swallowing approximately 6 hours after taking her scheduled morning medications. Of note, she had no prior known difficulties with eating. A barium swallow study revealed narrowing in the mid-thoracic oesophagus with an associated filling defect, reflecting the presence of a foreign body (figure 1A). Subsequent esophagogastroduodenoscopy revealed an extended-release potassium chloride tablet corresponding to the filling defect seen on the barium swallow study (figure 1B); the obstruction was …

View Full Text

Footnotes

  • Contributors The author prepared the manuscript, formatted the submitted images and performed the submission process to the journal.

  • Funding The author has not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; internally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.